MAUDE Adverse Event Report: COOK INC SINGLE LUMEN DISTAL AORTIC PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC SINGLE LUMEN DISTAL AORTIC PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient had a single lumen distal aortic pressure monitoring catheter implanted on an unknown date.The customer reports that the arterial line site appeared to be bleeding.Upon closer inspection, the arterial line catheter was cracked on both sides of the hub just distal to the patient insertion site.The subject line was explanted and replaced.The customer reported a second occurrence (mdr # 1820334-2017-01471) with the same patient within 24 hours of the replacement.The handling conditions and circumstances surrounding the event are not known.A device is reportedly available for evaluation, however the device has not been received by the manufacturer.Additional information was requested; no further information was received.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the device history record, drawings, manufacturing instructions, quality control, specifications and visual inspection of the returned device was completed during the investigation.A visual examination noted the catheter is smashed just beneath the hub, nearly collapsing the tubing flat.Also, noted is a 2 mm split in the material approximately 1 mm below the hub.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Numerous design verification and validation activities have been performed to ensure that this device meets design requirement, each catheter is 100% inspected and verified prior to release.A review of the device history record of the finished product shows no nonconforming events.There were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
SINGLE LUMEN DISTAL AORTIC PRESSURE MONITORING SET
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6613977
Report Number1820334-2017-01286
Device Sequence Number86847
Product Code DQO
UDI-Device Identifier00827002059481
UDI-Public(01)00827002059481(17)200124(10)7619272
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PMS-501J-DAP-PKG
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/07/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;